Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for migraine aura scintillating scotoma

I have migraine aura scintillating scomota that last 20 to 30 minutes. Any over the counter drug to stop this sick visual effect. It seems I am stressed and this makes it worse. What relaxes these constricted blood vessels. The zig zags make me sick immediately. My medical doctor gives me clozapam for panic attacks but these auras come on so sudden
Mon, 14 Jul 2014
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Internal Medicine Specialist 's  Response
Hi
Scinitillating scotoma are commonly observed as part of the visual aura at the onset of a migraine attack. The cause lies in the blood vessels in the back portion (the visual cortex) of the brain. A lot of drugs have been tried to block the visual aura specifically but none has been consistently successful.
For my patients, if they report significant interference in their daily lives due to this symptom, I prescribe preventive therapy for migraine itself.
Hope this helps. Will be glad to take any more queries.
All the best!
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

In 2006 i had my first scintillating Scotoma Attack and i was shocked!!! On That Time It comes after a week or after a Month...In 2013 I went to an optometrist he gave me a Tablet that tasted like Chocolate.,I took that tablets only for 2 weeks and it was Gone Then It recently came In April 2017 and i am really Worried about this,.,Am doing Marketing Job and i Have to go out of city For sale..,,,Plzzzzz find me A Better curr how can i get rid of this and tell me the food that i should Not eat???

doctor1 MD

I have a scotoma, oval area of gray, which affects my distance vision (blocks somewhat) my vision. When I have an eye exam I have to turn my head as the gray area is in front of my vision. I had a scleral buckle and gas bubble for a retinal detachment in 2013. What is a scotoma? Is there any hope for treatment to remove the scotoma?

doctor1 MD

I am a 74 yo male with a hx of migraine usually associated with an ora of scintilating scotoma. THE PAIN WILL START SHORLY AFTER THE VISUAL SYMTOMS RESOLVE. tHESE EPISODES SEEM TO BE MORE FREQUENT IN THE PAST COUPLE OF YEARS. i AM SERCHING FOR AN ETIOLOGY AND WONDER IF HYDRATION OR WHITE WIN COULD BE A FACTOR. hOW WOULD YOU ADVISE TAKING MAXALT ? mIKE

Recent questions on  Epilepsy

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one for 9 months, whilst staying with my folks. This made me a bit depressed so went out a lot with my friends and drank a lot of whiskey and smoking cigarettes. We then finally got the house we wanted, me being very excited, went out with friends and got horribly drunk and smoked a half a packed of menthol cigarettes. The next morning i was very sick, with a huge hangover, this carried on for 2 weeks. I was urinating like a racing horse. I also felt that my kidneys were very tender, I went to the doctor and she gave me a cortisone injection. Then i went to a doctor and he told me I had crystals in my kidneys and that it would go away. I have to drink a lot of water and drink citro soda to flush my kidneys clean. I also used to drink allergex antihistamine which was a sedative drug. The doctor told me this makes people drowsy and that I should rather use Loratadine because it is not a sedative drug. When I started using this drug i made me feel very funny but I thought it would be a side affect, after a weeks use of this medication i stated getting panic attacks. This then made my brain felt like it was making waves like the ocean, also a feeling of being drunk and I new something was not right in my brain. I then went out with my wife to her companies year end function and had one glass of Champaign and two shooters. The following eve i got another pannic attack. I went to bed and slept, i woke up at 3 in the morning and it felt as if my brain was running like a V8 Engine. and at a high frequency pitch. I then walked in the house feeling very restless I could not stand i could not sit still. This continued for 3 days, then I admitted myself into hospital. I was diagnosed with psychomotor epilepsy (TLE) ( The psychiatrist told me my brain frequencies are out of synch) . I was then put on Alprazolam medication and zyprexa and epilim. This didn’t make me feel very good my sight wasn’t good and dint feel myself. As soon as people came near me I wanted to hurt them stab them with a knife if I was eating. And my vision was not good as if I was in a dream state. I then went back to the doctor saying that I stopped taking the eplim, she then changed the medicine to tegratol and seroquel. The seroquel was a total brain dysfunctional, So I stopped taking the seroquel medication and only drank the tegratol. I could do nothing at work my brains memory and concentration was of that of a gold fish ( with the seroquel). I then went to neurologist for another scan and he said there is no more brain problem and that there is no more epilepsy. The doctor took me off the Alprazolam and I woke up at three in the morning. I then admitted myself into hospital where they pumped all medication out of my body, and then they gave me urbanol, 75mg of lamotrigine, 2 tabs camcolit and etamien to sleep. I then went back to sphyciatrist and she gave me Epilim again, I again didn’t drink it, cause it made my brain feel funny. I then decided i wanted to go to a sleep clinic where there was another neurologist, he told me I had an illness and that it was not epilepsy. He then send me to another psychiatrist. I am now on 100 mg of lamotrigine, 100mg malipoxin (trazodone), and clonazepam (Rivotril)



I still have weird feelings in my brain, which is only related to extreme anxiety. There are periods during the day that I feel horribly drunk (Intoxicated feeling) as if I had a whole bottle of whiskey and feel as if the brain cells are burning. I have heached over my two frontal lobes, headaches on the side of my head. I get lots of cold sweats, I stress a lot on how I feel, which I know is not good for the anxiety, My body is sore in the morning as if I have flue, and also periods during the course of the day I Have feeling as if something is eating my brain. I also had brain fog symptoms, somptoms of my brain being squeezed, as if it is dehydrated. My brain doesn’t feel clear, as if the brain power is suppressed. I also have a feeling of having a hang over sometimes. My brain feels like water moving in the ocean.

I have read a lot on the internet on diseases like dementia and other mental illnesses. But I think I have severe anxiety which was caused by the alcohol. Im still concerned that I have brain damage

I am not an alcoholic, I only drink with my friends, And I don’t smoke during the day. I only had 5 hard party sessions in 2 months. I don’t have any cravings besides for sweets (Sugar)



Could the cigarette smoking together with the alcohol cause temporary seizures? I am so worried about brain damage, or is the anxiety making me feel stupid with not good memory and concentration. I had one MRI and two EEG scans. I am so paranoid and worried about my health. It feels like a live in a dream. Should I go for any other brain scans? Like a PET CAT, MEG scan?

I think the anxiety is also physically killing me.

I have now also gone for acupuncture sessions. As the doctor in our church which specialises in Chinese medicine says my central nervous system is going up and down. Every doctor has something else to say and it is freaking me out.



Please help

Eon

doctor1 MD

hi! i am not well i have consulted a doctor of neurologist he said i have epilepsy and i am getting the seizers only in night why i have asked to dr. dr. has written some tablets i was getting seizers since 97 but in bet it has sottoped then in 2000 it starts it will get only in night at 97 mor /night used to come . 99has sttoped for two or three months now daily night two times seizers will come i done all tests

doctor1 MD

My daughter is 9, she has been diagnosed with autism however at around 3 she was put on meds for focal sizures. She has since then come off the meds and she has an episode about 2-3 month where her anxiety goes up and she will start to have nose bleeds and then what apears the post symptoms of a seizure where all she wants to do is sleep. She has recently went to the nurologist who doesn t seem to have any answers for me. Can children have a nosebleed prior to seizures? Can anxiety cause a seizure to take place? Thanks, Mom in SC

doctor1 MD

I am having some slight twitching of some muscles in my face on just the left side

doctor1 MD

16 year old daughter has tembling hands. She also picks at her scap and skin constantly She is medication for ADHD , but the symptoms are the same when she is not taking her meds. Her biological father was diagnosed with epilepsy , but both...

doctor1 MD

Okay. This is complicated and I haven't been to the doctor yet, but here goes. Stuff has been going on now for about a year in increments. My husband passed away through an unexpected tragedy in March of 2016 and in about three weeks time I lost...